MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 AUTOMATED IMPELLA CONTROLLER; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 AUTOMATED IMPELLA CONTROLLER; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number AUTOMATED IMPELLA CONTROLLER
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
The complainant reported a patient was implanted with an impella device for mechanical circulatory support.It was reported that the battery had an issue on alarm, and no information about error code.Subsequently they switched the automated impella controller (aic), as follows there is a need of replacement of the device.No patient injury was reported.The patient outcome is stable.
 
Additional Manufacturer Narrative
D9 updated; the product has been returned.The investigation is still ongoing.
 
Additional Manufacturer Narrative
Corrections: h6 component code g04035 changed to g0201201 and g07001.The investigation for the communication issue has been completed.The device and logs were returned and evaluated.The communication issue with the power battery manager during boot up was observed and determined to be caused by pbm corrosion, due to leakage of the electrolyte from the battery failure alarm super capacitors.

Brand Name
AUTOMATED IMPELLA CONTROLLER
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key23961150
Report Number1220648-2026-00145
Device Sequence Number9528573
Product Code OZD
UDI-Device Identifier00813502011289
UDI-Public(01)00813502011289(10)1319205(11)180116
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAUTOMATED IMPELLA CONTROLLER
Device Catalogue Number0042-0000-EU
Device Lot Number1319205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer01/19/2026
02/23/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/30/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown